Ricardas Zitikis

Associate Professor
Office: WSC 274
Phone: 519-661-2111 x86983
Email: rzitikis@uwo.ca


Website

Ph.D. Vilnius University, 1988 

Graduate Students Supervision

  • Lingzhi Chen
  • Abbas Dadashi
  • Fatemeh Ferodian
  • Ang Li
  • Hao Liu
  • Farzaneh Rahmdel
  • Jiang Wu

Publications

  • Zitikis, R. and Bebbington, M. (2016). Dynamic Uncertainty in Cost-Benefit Analysis of Evacuation Prior to a Volcanic Eruption. Mathematical Geosciences, 48 (2): 123-148.
  • Zitikis, R., Furman, E., Kuznetsov, A. and Su, J. (2016). Tail dependence of the Gaussian copula revisited. Insurance: Mathematics and Economics , 69: 97-103.
  • Zitikis, R., Asimit, A. V. and Vernic, R. (2016). Background Risk Models and Stepwise Portfolio Construction. Methodology and Computing in Applied Probability , 18 (3): 805-827.
  • Furman, E., Zitikis, R. and Su, J. (2015). PATHS and INDICES of MAXIMAL TAIL DEPENDENCE. ASTIN Bulletin, 45 (3): 661-678.
  • Zitikis, R., Bashkansky, E. and Gadrich, T. (2015). Assessing variation: a unifying approach for all scales of measurement. Quality and Quantity, 49 (3): 1145-1167.
  • Bennett, C. J. and Zitikis, R. (2015). Ignorance, lotteries, and measures of economic inequality. Journal of Economic Inequality, 13 (2): 309-316.
  • Zitikis, R., Greselin, F. and Pasquazzi, L. (2014). Heavy tailed capital incomes: Zenga index, statistical inference, and ECHP data analysis. Extremes, 17 (1): 127-155.
  • Zitikis, R. and Sendov, H. S. (2014). The Shape of the Borwein-Affleck-Girgensohn Function Generated by Completely Monotone and Bernstein Functions. Journal of Optimization Theory and Applications, 160 (1): 67-89.
  • Zitikis, R. and Qoyyimi, D. T. (2014). Measuring the lack of monotonicity in functions. Mathematical Scientist , 39 (2): 107-117.
  • Bebbington, M., Lai, C. D. ., Zitikis, R. and Green, R. (2014). Beyond the Gompertz law: exploring the late-life mortality deceleration phenomenon. Scandinavian Actuarial Journal , (3): 189-207.
  • Zitikis, R. and Bennett, C. J. (2014). Estimation of optimal portfolio weights under parameter uncertainty and user-specified constraints: A perturbation method. Journal of Statistical Theory and Practice, 8 (3): 423-438.
  • Egozcue, M., Fuentes García, L., Wong, W. -. and Zitikis, R. (2013). Convex combinations of quadrant dependent copulas. Applied Mathematics Letters, 26 (2): 249-251.
  • Zitikis, R., Greselin, F. and Pasquazzi, L. (2013). Contrasting the Gini and Zenga indices of economic inequality. Journal of Applied Statistics, 40 (2): 282-297.
  • Zitikis, R. and Bennett, C. J. (2013). Examining the distributional effects of military service on earnings: A test of initial dominance. Annals of the Institute of Statistical Mathematics, 31 (1): 1-15.
  • Zitikis, R., Egozcue, M. and García, L. F. (2013). An optimal strategy for maximizing the expected real-estate selling price: Accept or reject an offer?. Journal of Statistical Theory and Practice, 7 (3): 596-609.
  • Wong, W. -., Zitikis, R., Bai, Z. and Hui, Y. (2012). Prospect performance evaluation: Making a case for a non-asymptotic UMPU test. Journal of Financial Econometrics , 10 (4), nbr020: 703-732.
  • Zitikis, R., Bebbington, M., Lai, C. D. . and Wellington, M. (2012). The discrete additive Weibull distribution: A bathtub-shaped hazard for discontinuous failure data. Reliability Engineering & System Safety , 106: 37-44.
  • Zitikis, R., Egozcue, M., García, L. F. and Wong, W. -. (2012). The smallest upper bound for thepth absolute central moment of a class of random variables. Mathematical Scientist , 37 (2): 125-131.
  • Sendova, K. P. and Zitikis, R. (2012). The order-statistic claim process with dependent claim frequencies and severities. Journal of Statistical Theory and Practice, 6 (4): 597-620.
  • Egozcue, M., García, L. F., Wong, W. -. and Zitikis, R. (2011). The covariance sign of transformed random variables with applications to economics and finance. IMA Journal of Management Mathematics, 22 (3): 291-300.
  • Zitikis, R., Bebbington, M. and Lai, C. D. . (2011). Modelling deceleration in senescent mortality. Mathematical Population Studies, 18 (1): 18-37.
  • Zitikis, R., Sendov, H. S. and Wang, Y. (2011). Log-supermodularity of weight functions, ordering weighted losses, and the loading monotonicity of weighted premiums. Insurance: Mathematics and Economics , 48 (2): 257-264.
  • Zitikis, R., Brahimi, B., Meraghni, D. and Necir, A. (2011). Estimating the distortion parameter of the proportional-hazard premium for heavy-tailed losses. Insurance: Mathematics and Economics , 49 (3): 325-334.
  • Zitikis, R., Egozcue, M., García, L. F. and Wong, W. -. (2011). Do investors like to diversify? A study of Markowitz preferences. European Journal of Operational Research, 215 (1): 188-193.
  • Egozcue, M., García, L. F., Wong, W. -. and Zitikis, R. (2011). Grüss-type bounds for covariances and the notion of quadrant dependence in expectation. Central European Journal of Mathematics, 9 (6): 1288-1297.
  • Bebbington, M., Lai, C. D. ., Murthy, D. N. P. . and Zitikis, R. (2010). Rational polynomial hazard functions. International Journal of Performability Engineering, 6 (1): 35-52.
  • Zitikis, R., Bebbington, M. and Lai, C. D. . (2010). Life expectancy of a bathtub shaped failure distribution. Statistical Papers, 51 (3): 599-612.
  • Zitikis, R., Egozcue, M., Fuentes García, L. and Wong, W. -. (2010). Grüss-type bounds for the covariance of transformed random variables. Journal of Inequalities in Pure and Applied Mathematics, 619423 .
  • Zitikis, R. and Furman, E. (2010). General stein-type covariance decompositions with applications to insurance and finance. ASTIN Bulletin, 40 (1): 369-375.
  • Furman, E., Necir, A., Nešlehová, J., Zitikis, R. and Puri, M. L. . (2010). Actuarial and financial risks: Models, statistical inference, and case studies. Journal of Probability and Statistics, 382498 .
  • Zitikis, R., Greselin, F. and Pasquazzi, L. (2010). Zenga's new index of economic inequality, its estimation, and an analysis of incomes in Italy. Journal of Probability and Statistics, 718905 .
  • Necir, A., Zitikis, R. and Rassoul, A. (2010). Estimating the conditional tail expectation in the case of heavy-tailed losses. Journal of Probability and Statistics, 596839 .
  • Furman, E. and Zitikis, R. (2009). General Stein-type decompositions of covariances and the capital asset pricing model. Proceedings of the 58th Annual Meeting of the Midwest Finance Association (Ed.: L. E. Blose), 6 8 pages. Chicago, Illinois, March 4-7.
  • Zitikis, R. (2009). Gruss's inequality, its probabilistic interpretation, and a sharper bound. Journal of Mathematical Inequalities, 3 (1) 15-20.
  • Bebbington, M., Lai, C. D. ., Murthy, D. N. P. . and Zitikis, R. (2009). Modelling N- and W-shaped hazard rate functions without mixing distributions. Proceedings of the Institution of Mechanical Engineers, Part O: Journal of Risk and Reliability, 223 (1) 59-69.
  • Brazauskas, V., Jones, B. L. . and Zitikis, R. (2009). Robust fitting of claim severity distributions and the method of trimmed moments. Journal of Statistical Planning and Inference, 139 (6) 2028-2043.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2009). Modeling lactation curves: classical parametric models re-examined and modified. Journal of Applied Statistics, 36 (2) 121-133.
  • Helmers, R., Wang, Q. and Zitikis, R. (2009). Confidence regions for the intensity function of a cyclic Poisson process. Statistical Inference for Stochastic Processes, 12 (1) 21-36.
  • Furman, E. and Zitikis, R. (2008). Weighted risk capital allocations. Insurance: Mathematics and Economics , 43 (2) 263-269.
  • Furman, E. and Zitikis, R. (2008). A monotonicity property of the composition of regularized and inverted-regularized gamma functions with applications. Journal of Mathematical Analysis and Applications , 348 (2) 971-976.
  • Horváth, L., Kokoszka, P. and Zitikis, R. (2008). Distributional analysis of empirical volatility in GARCH processes. Journal of Statistical Planning and Inference, 138 (11) 3578-3589.
  • Brazauskas, V., Jones, B. L. ., Puri, M. L. . and Zitikis, R. (2008). Estimating conditional tail expectation with actuarial applications in view. Journal of Statistical Planning and Inference, 138 (11) 3590-3604.
  • Furman, E. and Zitikis, R. (2008). Monotonicity of ratios involving incomplete gamma functions with actuarial applications. Journal of Inequalities in Pure and Applied Mathematics, 9 (3) Art. 61, 6 pp.
  • Schechtman, E., Shelef, A., Yitzhaki, S. and Zitikis, R. (2008). Testing hypotheses about absolute concentration curves and marginal conditional stochastic dominance. Econometric Theory , 24 (4) 1044-1062.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2008). A proof of the shape of the Birnbaum-Saunders hazard rate function. Mathematical Scientist , 33 49-56.
  • Mimoto, N. and Zitikis, R. (2008). The Atkinson index, the Moran statistic, and testing exponentiality. Journal of the Japan Statistical Society , 38 (2) 187-205.
  • Davydov, Y. and Zitikis, R. (2008). On weak convergence of random fields. Annals of the Institute of Statistical Mathematics, 60 (2) 345-365.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2008). Lifetime analysis of incandescent lamps: the Menon-Agrawal model revisited. Reliability and Risk Analysis: Theory and Applications , 1 (1) 97-108.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2008). Estimating the turning point of a bathtub-shaped failure distribution. Journal of Statistical Planning and Inference, 138 (4) 1157-1166.
  • Furman, E. and Zitikis, R. (2008). Weighted premium calculation principles. Insurance: Mathematics and Economics , 42 (1) 459-465.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2008). Reduction in mean residual life in the presence of a constant competing risk. Applied Stochastic Models in Business and Industry, 24 (1) 51-63.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). Modeling human mortality using mixtures of bathtub shaped failure distributions. Journal of Theoretical Biology , 245 (3) 528-538.
  • Davydov, Y., Khoshnevisan, D., Shi, Z. and Zitikis, R. (2007). Convex rearrangements, generalized Lorenz curves, and correlated Gaussian data. Journal of Statistical Planning and Inference, 137 (3) 915-934.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). A flexible Weibull extension. Reliability Engineering & System Safety , 92 (6) 719-726.
  • Davydov, Y. and Zitikis, R. (2007). Deterministic noises that can be statistically distinguished from the random ones. Statistical Inference for Stochastic Processes, 10 (2) 165-179.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). Optimum burn-in time for a bathtub shaped failure distribution. Methodology and Computing in Applied Probability , 9 (1) 1-20.
  • Bebbington, M., Davydov, Y. and Zitikis, R. (2007). Estimating the renewal function when the second moment is infinite. Stochastic Models , 23 (1) 27-48.
  • Jones, B. L. . and Zitikis, R. (2007). Risk measures, distortion parameters, and their empirical estimation. Insurance: Mathematics and Economics , 41 (2) 279-297.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). Bathtub-type curves in reliability and beyond. Australian and New Zealand Journal of Statistics, 49 (3) 251-265.
  • Helmers, R., Mangku, I. W. . and Zitikis, R. (2007). A non-parametric estimator for the doubly periodic Poisson intensity function. Statistical Methodology , 4 (4) 481-492.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). Reliability of modules with load-sharing components. Journal of Applied Mathematics and Decision Sciences, 2007 (special issue entitled "Statistics and Applied Probability: A Tribute to Jeffrey J. Hunter"; eds.: Graeme Charles Wake and Paul Cowpertwait), Article ID 43565, 18 pages.
  • Brazauskas, V., Jones, B. L. ., Puri, M. L. . and Zitikis, R. (2007). Nested L-statistics and their use in comparing the riskiness of portfolios. Scandinavian Actuarial Journal , 2007(3) 162-179.
  • Brazauskas, V., Jones, B. L. . and Zitikis, R. (2007). Robustification and performance evaluation of empirical risk measures and other vector-valued estimators. Metron - International Journal of Statistics, 65 (2) 175-199.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2007). Modeling lactation curves using New Zealand data. Proceedings of the international conference of the International Society of Science and Applied Technologies (ISSAT) on Modeling of Complex Systems and Environments (Ed.: H. Pham), pp. 11-15. Ho Chi Minh City, Vietnam, July 16-18.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2006). Useful periods for lifetime distributions with bathtub shaped hazard rate functions. IEEE Transactions on Reliability, 55 (2) 245-251.
  • Horváth, L. and Zitikis, R. (2006). Testing goodness of fit based on densities of GARCH innovations. Econometric Theory , 22 (3) 457-482.
  • Schechtman, E. and Zitikis, R. (2006). Gini indices as areas and covariances: what is the difference between the two representations?. Methodology and Computing in Applied Probability , 54 385-397.
  • Horváth, L., Kokoszka, P. and Zitikis, R. (2006). Sample and implied volatility in GARCH models. Journal of Financial Econometrics , 4 617-635.
  • Jones, B. L. ., Puri, M. L. . and Zitikis, R. (2006). Testing hypotheses about the equality of several risk measure values with applications in insurance. Insurance: Mathematics and Economics , 38 (2) 253-270.
  • Horváth, L., Kokoszka, P. and Zitikis, R. (2006). Testing for stochastic dominance using the weighted McFadden-type statistic. Journal of Econometrics , 133 (1) 191-205.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2006). Changing phases of human life expectancy: Can we find them mathematically?. Proceedings of the conference on Advancing Health Equity, World Institute for Development Economics Research, September 29-30, 2006..
  • Helmers, R. and Zitikis, R. (2005). Strong laws for generalized absolute Lorenz curves when data are stationary and ergodic sequences. Proceedings of the American Mathematical Society , 133 (12) 3703-3712.
  • Helmers, R., Mangku, I. W. . and Zitikis, R. (2005). Statistical properties of a kernel-type estimator of the intensity function of a cyclic Poisson process. Journal of Multivariate Analysis , 92 (1) 1-23.
  • Jones, B. L. . and Zitikis, R. (2005). Testing for the order of risk measures: an application of L-statistics in actuarial science. Methodology and Computing in Applied Probability , 63 (2) 193-211.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2005). Estimating the turning points of failure rate and mean residual life functions. Communications in Dependability and Quality Management , 8 11-15.
  • Davydov, Y. and Zitikis, R. (2005). An index of monotonicity and its estimation: a step beyond econometric applications of the Gini index. Methodology and Computing in Applied Probability , 63 (3) Special Issue, 351-372.
  • Bebbington, M., Lai, C. D. . and Zitikis, R. (2005). Estimating the turning points of failure rate and mean residual life functions. Proceedings of the international symposium on Stochastic Models in Reliability, Safety, Security and Logistics dedicated to the memory of Prof. K. Kordonsky (Eds.: I. Frenkel, I. Gertsbakh, I. Kabashkin, Z. Laslo, A. Lisnianski), pp. 38-41. Sami Shamoon College of Engineering, Beer Sheva, Israel, February 15-17.